The Hilbert Transform and Orthogonal Martingales in Banach Spaces

Adam Osękowski, Ivan Yaroslavtsev

Research output: Contribution to journalArticleScientificpeer-review

4 Citations (Scopus)


Let X be a given Banach space, and let M and N be two orthogonal X-valued local martingales such that N is weakly differentially subordinate to M. The paper contains the proof of the estimate E Ψ (Nt) ≤ CΦ, Ψ, X E Φ (Mt), t ≥ 0, where Φ, Ψ: X → R+ are convex continuous functions and the least admissible constant CΦ, Ψ, X coincides with the Φ, Ψ -norm of the periodic Hilbert transform. As a corollary, it is shown that the Φ, Ψ -norms of the periodic Hilbert transform, the Hilbert transform on the real line, and the discrete Hilbert transform are the same if Φ is symmetric. We also prove that under certain natural assumptions on Φ and Ψ, the condition CΦ, Ψ, X < ∞ yields the UMD property of the space X. As an application, we provide comparison of Lp-norms of the periodic Hilbert transform to Wiener and Paley-Walsh decoupling constants. We also study the norms of the periodic, nonperiodic, and discrete Hilbert transforms and present the corresponding estimates in the context of differentially subordinate harmonic functions and more general singular integral operators.

Original languageEnglish
Pages (from-to)11670-11730
Number of pages61
JournalInternational Mathematics Research Notices
Volume2021 (2021)
Issue number15
Publication statusPublished - 2019


Dive into the research topics of 'The Hilbert Transform and Orthogonal Martingales in Banach Spaces'. Together they form a unique fingerprint.

Cite this